Hey doc, I found this interesting study on the web: Finasteride induced depression: a prospective study
and I was wondering if you can comment on whether or not Finasteride can induce depression?
I have heard previous studies that show this risk and report depression in some patients taking finasteride, but no one really knows if it is a direct relationship. This is a difficult assessment, as some of our patients may be depressed at the time they start treating their balding so then it’s a chicken-or-egg scenario, where one is left wondering which came first. Those that are losing their hair might have feelings of depression because of it.The good news is that this problem is rare and this drug is totally elective. Not taking it will just mean risks of progressive balding will become more likely without the drug, but it isn’t a lifesaving medication.
I try to get to know our patients and by getting into their head, I may understand who they are more than many doctors who just write a prescription.